Alert archive / Washington / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 16, 2010, 8:27 AM PDT. It took effect at Jul 16, 2010, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 8:27 AM PDT (15:27 UTC)
- In effect from
- Jul 16, 2010, 1:00 PM PDT
- Expired
- Jul 16, 2010, 9:36 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS86 KOTX 161527 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 827 AM PDT FRI JUL 16 2010 ...BREEZY AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING... .A COLD FRONT WILL MOVE RAPIDLY THROUGH THE FIRE DISTRICTS THIS AFTERNOON. WINDS WILL BE ON THE INCREASE AND RELATIVE HUMIDITY WILL BOTTOM OUT LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WILL RESULT IN RED FLAG CONDITIONS FOR 2-3 HOURS LATE THIS AFTERNOON AND EARLY THIS EVENING BEFORE RELATIVE HUMIDITY BEGINS TO RISE. WAZ673-170330- /O.NEW.KOTX.FW.W.0002.100716T2000Z-100717T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 827 AM PDT FRI JUL 16 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * AFFECTED AREA: IN WASHINGTON...FIRE ZONE 673. THE COLUMBIA BASIN OF WASHINGTON. * WIND: SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH LATE THIS AFTERNOON. * HUMIDITY: LOWEST RELATIVE HUMIDITY WILL BE 14 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATION GRASS LANDS FOR THE COLUMBIA BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
2 follow-up statements
594 WWUS86 KOTX 170143 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 643 PM PDT FRI JUL 16 2010 .GUSTY WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DECREASING NEAR OR SHORTLY AFTER SUNSET. THIS WILL RESULT IN RED FLAG CONDITIONS FOR 2-3 HOURS BEFORE RELATIVE HUMIDITY BEGINS TO RISE. WAZ673-170500- /O.CON.KOTX.FW.W.0002.000000T0000Z-100717T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 643 PM PDT FRI JUL 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673... * AFFECTED AREA: IN WASHINGTON...FIRE ZONE 673. THE COLUMBIA BASIN OF WASHINGTON. * WIND: SOUTHWEST TO WEST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY: LOWEST RELATIVE HUMIDITY WILL BE 14 TO 20 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND LOW HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATION GRASS LANDS FOR THE COLUMBIA BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
329 WWUS86 KOTX 170436 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 936 PM PDT FRI JUL 16 2010 WAZ673-170545- /O.CAN.KOTX.FW.W.0002.000000T0000Z-100717T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 936 PM PDT FRI JUL 16 2010 ...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. A COMBINATION OF DECREASING WINDS AND INCREASING RELATIVE HUMIDITY HAS RESULTED IN THE CANCELLATION OF THE RED FLAG WARNING FOR THE NORTHERN COLUMBIA BASIN. $$ HTTP://WEATHER.GOV/SPOKANE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 4:48 AM PDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 16, 4:48 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 448 AM PDT FRI JUL 16 2010 .SYNOPSIS... A DRY COOL FRONT WILL PASS THROUGH THE INLAND NORTHWEST TODAY AND USHER IN SLIGHTLY COOLER TEMPERATURES AS WELL AND GUSTY WINDS. EXPECT CONDITIONS TO REMAIN DRY WITH NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND. A SERIES OF WEAK STORM SYSTEMS WILL BEGIN IMPACTING THE REGION MONDAY THROUGH MUCH OF THE WEEK BRINGING COOLER TEMPERATURES AND A THREAT OF SHOWERS AND THUNDERSTORMS. PRECIPITATION WILL BE CONFINED MAINLY TO THE MOUNTAINS MONDAY AND TUESDAY THEN STRONGER SYSTEMS ARRIVING WEDNESDAY THROUGH FRIDAY WILL BEGIN INCREASING THE THREAT FOR PRECIPITATION TO THE LOWLANDS AS WELL. && .DISCUSSION... TODAY AND TONIGHT...AN APPROACHING VORT MAX CURRENTLY NEAR VANCOUVER ISLAND WILL MOVE INTO ERN WA/SRN BC TODAY...THEN E OF THE REGION TONIGHT. THE DEEPENING MARINE LYR ALONG THE PAC NW COAST WILL COMBINE WITH WARM TEMPS TODAY IN THE COLUMBIA BASIN TO GENERATE A SIGNIFICANT CROSS- CASCADE TEMP AND PRESSURE DIFFERENCE THAT WILL RESULT IN VERY GUSTY WINDS IN THE E SLOPES CASCADE GAPS. THIS IS CERTAINLY AN ISSUE FOR THE ONGOING WILDFIRES...BUT HUMIDITY LEVELS ARE SUCH THAT RED FLAG CONDITIONS WILL ONLY BE MARGINAL. WE'LL HAVE TO WATCH THIS CLOSELY. FCST SOUNDINGS SHOW A SIGNIFICANTLY DRY PROFILE THE NEXT 24 HOURS AND VERY LITTLE IN THE WAY OF MEANINGFUL INSTABILITY. WE'VE THEREFORE KEPT THE FCST DRY FOR ALL ZONES. THE ONLY NOTE OF UNCERTAINTY IS THE SBCAPE THE NAM PRODUCES IN THE MTNS CLOSE TO THE BC BORDER...AND ALSO TO THE IMMEDIATE S OF THE CAMAS PRAIRIE OF IDAHO. THOUGH THIS APPEARS OVERDONE...WE'LL HAVE TO MONITOR THIS AS WELL. BZ SATURDAY THROUGH THURSDAY...MODELS IN FAIRLY GOOD AGREEMENT OF LARGE SCALE FEATURES...LIKE A GENERAL TROUGHING OVER THE PAC NW THROUGH THE WEEKEND AND INTO NEXT WEEK. SAT AND SUN THE WAVES THAT MOVE THROUGH ARE FAIRLY WEEK WITH LITTLE TO NO MOISTURE ASSOCIATED WITH IT. NO MORE THAN JUST SOME TRANSIENT HIGH LEVEL CLOUDS EXPECTED ACROSS THE NORTH. MONDAY MODELS SHOW A BIT DEEPER TROUGH OVER THE AREA AND BY TUESDAY THE GFS IS HINTING AT SOME MOISTURE MOVING UP THE SPINE OF THE CASCADES FROM THE SOUTH. THE DEEPER TROUGH ACTUALLY MOVES THROUGH THE FORECAST AREA DURING THE WED/THUR TIME FRAME. KEPT MENTION OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON IN THE FORECAST. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW AVERAGE READINGS THROUGH THE FORECAST PERIOD. && .AVIATION... THE PRIMARY FOCUS WILL BE GUSTY WINDS LATER TODAY NEAR THE E SLOPES OF THE CASCADES FOLLOWING THE PASSAGE OF THE DRY COLDFNT THIS MORNING. THE MOST GUSTY WINDS WILL OCCUR MAINLY AFTER 21Z TODAY AT KEAT...WITH GUSTS 22-27KTS BETWEEN 22Z-04Z. SMOKE FROM LOCAL BRUSH FIRES WILL BE VISIBLE AT TIMES THROUGH THE FORECAST PERIOD...BUT IS NOT EXPECTED TO HAMPER AIR OPERATIONS. A STEADY DECREASE IN WIND SPEEDS CAN BE EXPECTED OVERNIGHT. BZ && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 57 83 56 82 55 / 0 0 0 0 0 0 COEUR D'ALENE 84 55 81 54 80 54 / 0 0 0 0 0 10 PULLMAN 83 50 81 50 80 48 / 0 0 0 0 0 0 LEWISTON 93 61 90 58 88 56 / 0 0 0 0 0 0 COLVILLE 89 52 86 52 86 52 / 0 0 0 0 0 10 SANDPOINT 86 50 80 50 79 49 / 0 0 0 0 0 10 KELLOGG 84 53 80 53 79 52 / 0 0 0 0 0 10 MOSES LAKE 91 58 89 57 88 57 / 0 0 0 0 0 0 WENATCHEE 87 62 88 61 87 60 / 0 0 0 0 0 0 OMAK 89 54 89 54 88 54 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...&&
Hazardous weather outlook, Jul 16, 5:48 AM PDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 548 AM PDT FRI JUL 16 2010 IDZ001>004-026-027-WAZ031>038-041>044-171300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 548 AM PDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Washington, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.